Alert archive / New York / Lakeshore Flood Warnings in 2017

Lakeshore Flood Warning 6, NWS Buffalo, NY

May 24, 2017Monroe County, Niagara County, Orleans County, New York

NWS Buffalo, NY issued this lakeshore flood warning at May 24, 2017, 4:07 AM EDT for Monroe County, Niagara County, Orleans County, New York. It took effect at May 25, 2017, 8:00 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2017, 4:07 AM EDT (08:07 UTC)
In effect from
May 25, 2017, 8:00 AM EDT
Expired
May 26, 2017, 1:05 AM EDT
In force
17 hr
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2029 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

585 
WHUS41 KBUF 240807
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
407 AM EDT WED MAY 24 2017

NYZ001>003-241600-
/O.UPG.KBUF.LS.A.0007.170525T1000Z-170526T0200Z/
/O.NEW.KBUF.LS.W.0006.170525T1000Z-170526T0600Z/
NIAGARA-ORLEANS-MONROE-
407 AM EDT WED MAY 24 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 6 AM THURSDAY TO 2 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKESHORE
FLOOD WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 2 AM EDT
FRIDAY. THE LAKESHORE FLOOD WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS...BRISK
  NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN FLOODING AND 
  SHORELINE EROSION ALONG THE LAKE ONTARIO SHORELINE.

* TIMING...FROM THURSDAY MORNING THROUGH OVERNIGHT THURSDAY 
  NIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION WILL
  RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$

JJR
10 follow-up statements
982 
WHUS41 KBUF 241416
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1016 AM EDT WED MAY 24 2017

NYZ001>003-242230-
/O.CON.KBUF.LS.W.0006.170525T1000Z-170526T0600Z/
NIAGARA-ORLEANS-MONROE-
1016 AM EDT WED MAY 24 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY
TO 2 AM EDT FRIDAY...

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  BRISK NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN 
  FLOODING AND SHORELINE EROSION ALONG THE LAKE ONTARIO 
  SHORELINE.

* TIMING...FROM LATE TONIGHT THROUGH OVERNIGHT THURSDAY NIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
420 
WHUS41 KBUF 241747
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
147 PM EDT WED MAY 24 2017

NYZ001>003-250200-
/O.CON.KBUF.LS.W.0006.170525T1000Z-170526T0600Z/
NIAGARA-ORLEANS-MONROE-
147 PM EDT WED MAY 24 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY
TO 2 AM EDT FRIDAY...

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  BRISK NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN 
  FLOODING AND SHORELINE EROSION ALONG THE LAKE ONTARIO 
  SHORELINE.

* TIMING...FROM LATE TONIGHT THROUGH OVERNIGHT THURSDAY NIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
275 
WHUS41 KBUF 250153
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
953 PM EDT WED MAY 24 2017

NYZ001>003-251100-
/O.CON.KBUF.LS.W.0006.170525T1000Z-170526T0600Z/
NIAGARA-ORLEANS-MONROE-
953 PM EDT WED MAY 24 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY
TO 2 AM EDT FRIDAY...

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  BRISK NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN 
  FLOODING AND SHORELINE EROSION ALONG THE LAKE ONTARIO 
  SHORELINE.

* TIMING...FROM LATE TONIGHT THROUGH OVERNIGHT THURSDAY NIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$

APFFEL
233 
WHUS41 KBUF 250234
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1034 PM EDT WED MAY 24 2017

NYZ001>003-251045-
/O.NEW.KBUF.BH.S.0003.170525T1200Z-170526T0200Z/
/O.EXT.KBUF.LS.W.0006.170525T1200Z-170526T0600Z/
NIAGARA-ORLEANS-MONROE-
1034 PM EDT WED MAY 24 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY
THROUGH THURSDAY EVENING...
...LAKESHORE FLOOD WARNING NOW IN EFFECT FROM 8 AM THURSDAY TO
2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THURSDAY
THROUGH THURSDAY EVENING.

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  BRISK NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN 
  FLOODING AND SHORELINE EROSION ALONG THE LAKE ONTARIO 
  SHORELINE.

* TIMING...THE BEACH HAZARDS STATEMENT IS IN EFFECT FROM  
  THURSDAY MORNING THROUGH LATE THURSDAY EVENING. THE LAKESHORE 
  FLOOD WARNING IS IN EFFECT FROM THURSDAY MORNING THROUGH 
  OVERNIGHT THURSDAY NIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$
067 
WHUS41 KBUF 250558
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
158 AM EDT THU MAY 25 2017

NYZ001>003-251400-
/O.CON.KBUF.LS.W.0006.170525T1200Z-170526T0600Z/
/O.CON.KBUF.BH.S.0003.170525T1200Z-170526T0200Z/
NIAGARA-ORLEANS-MONROE-
158 AM EDT THU MAY 25 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 2 AM EDT FRIDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  BRISK NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN 
  FLOODING AND SHORELINE EROSION ALONG THE LAKE ONTARIO 
  SHORELINE.

* TIMING...THE BEACH HAZARDS STATEMENT IS IN EFFECT FROM EARLY 
  THIS MORNING THROUGH LATE THIS EVENING. THE LAKESHORE FLOOD 
  WARNING IS IN EFFECT FROM EARLY THIS MORNING THROUGH OVERNIGHT 
  TONIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$
598 
WHUS41 KBUF 250807
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
407 AM EDT THU MAY 25 2017

NYZ001>003-251700-
/O.CON.KBUF.LS.W.0006.170525T1200Z-170526T0600Z/
/O.CON.KBUF.BH.S.0003.170525T1200Z-170526T0200Z/
NIAGARA-ORLEANS-MONROE-
407 AM EDT THU MAY 25 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 2 AM EDT FRIDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  BRISK NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN 
  FLOODING AND SHORELINE EROSION ALONG THE LAKE ONTARIO 
  SHORELINE.

* TIMING...THE BEACH HAZARDS STATEMENT IS IN EFFECT FROM EARLY 
  THIS MORNING THROUGH LATE THIS EVENING. THE LAKESHORE FLOOD 
  WARNING IS IN EFFECT FROM EARLY THIS MORNING THROUGH OVERNIGHT 
  TONIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$

JJR
924 
WHUS41 KBUF 251424
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1024 AM EDT THU MAY 25 2017

NYZ001>003-252230-
/O.CON.KBUF.LS.W.0006.000000T0000Z-170526T0600Z/
/O.CON.KBUF.BH.S.0003.000000T0000Z-170526T0200Z/
NIAGARA-ORLEANS-MONROE-
1024 AM EDT THU MAY 25 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM EDT
FRIDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  BRISK NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN 
  FLOODING AND SHORELINE EROSION ALONG THE LAKE ONTARIO 
  SHORELINE.

* TIMING...THE BEACH HAZARDS STATEMENT IS IN EFFECT THROUGH LATE 
  THIS EVENING. THE LAKESHORE FLOOD WARNING IS IN EFFECT THROUGH 
  OVERNIGHT TONIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$
851 
WHUS41 KBUF 251909
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
309 PM EDT THU MAY 25 2017

NYZ001>003-260315-
/O.CON.KBUF.LS.W.0006.000000T0000Z-170526T0600Z/
/O.CON.KBUF.BH.S.0003.000000T0000Z-170526T0200Z/
NIAGARA-ORLEANS-MONROE-
309 PM EDT THU MAY 25 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM EDT
FRIDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  BRISK NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN 
  FLOODING AND SHORELINE EROSION ALONG THE LAKE ONTARIO 
  SHORELINE.

* TIMING...THE BEACH HAZARDS STATEMENT IS IN EFFECT THROUGH LATE 
  THIS EVENING. THE LAKESHORE FLOOD WARNING IS IN EFFECT THROUGH 
  OVERNIGHT TONIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$
659 
WHUS41 KBUF 260200
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1000 PM EDT THU MAY 25 2017

NYZ001>003-260600-
/O.EXP.KBUF.BH.S.0003.000000T0000Z-170526T0200Z/
/O.CON.KBUF.LS.W.0006.000000T0000Z-170526T0600Z/
NIAGARA-ORLEANS-MONROE-
1000 PM EDT THU MAY 25 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM EDT
FRIDAY...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* LOCATIONS...LAKE ONTARIO SHORE OF NIAGARA, ORLEANS, AND MONROE 
  COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  BRISK NORTHEAST WINDS...AND HIGHER WAVES WILL RESULT IN 
  FLOODING AND SHORELINE EROSION ALONG THE LAKE ONTARIO 
  SHORELINE.

* TIMING...THROUGH OVERNIGHT TONIGHT.

* IMPACTS...FLOODING IN LOW LYING FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
463 
WHUS41 KBUF 260505
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
105 AM EDT FRI MAY 26 2017

NYZ001>003-260615-
/O.CAN.KBUF.LS.W.0006.000000T0000Z-170526T0600Z/
NIAGARA-ORLEANS-MONROE-
105 AM EDT FRI MAY 26 2017

...LAKESHORE FLOOD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
LAKESHORE FLOOD WARNING.

$$

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at May 24, 2:47 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 24, 2:47 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
247 AM EDT Wed May 24 2017

.SYNOPSIS...
A weak disturbance may bring a few showers to the western Southern Tier
and possibly the North Country on Wednesday...with fair and dry weather
otherwise continuing across the remainder of the region. Low pressure
will then produce a round of widespread rainfall as it works into our
region from the Ohio Valley later Wednesday night and Thursday...with
unsettled conditions then persisting through Friday as this system
slowly departs off to our east.

&&

.NEAR TERM /THROUGH TONIGHT/...
Overnight...fair and dry weather will continue across our region under
varying amounts of mid and high cloud cover...with low temperatures
ranging from the upper 40s across the North Country to the lower to
mid 50s elsewhere.

During Wednesday...a digging upper level low will gradually settle
across the mid-Mississippi Valley...with its attendant broad surface
low slowly getting better organized while drifting eastward across
the Tennessee and Ohio Valleys. Out ahead of this system...a lead
weak mid level shortwave will rotate northward into portions of the
Southern Tier Wednesday morning...then northwestward across Lake Erie
Wednesday afternoon. Coupled with increasing moisture...this feature
should produce some scattered light showers across portions of the
Southern Tier between Wednesday morning and early to mid Wednesday
afternoon...with the greatest chances for these focused across
Chautauqua county. With diurnal heating and the development of some
weak to modest instability...a few additional showers may also become
possible across the higher terrain of the North Country Wednesday
afternoon...with the remainder of the area otherwise remaining dry
under a mix of mid and high clouds and some partial sunshine. With
850 mb temps expected to run from about +9C to +11C...afternoon highs
should largely range from the lower 70s across the Southern Tier to
the mid and upper 70s elsewhere...though areas along the south shore
of Lake Ontario will be cooler thanks to an east to east-northeasterly
flow off the cooler lake waters.

Wednesday night the upper level low will make its way eastward across
the Ohio Valley...while becoming increasingly vertically stacked with
its low level counterpart. As the eastern flank of this system nears
our region...increasing moisture transport and large-scale forcing will
result in widespread rain developing/spreading northeastward across
areas south of Lake Ontario overnight...while the North Country remains
more removed from the deeper moisture/lift and thus largely dry. As for
temps...we can expect another mild night with lows ranging from the lower
50s across interior portions of the Southern Tier/North Country to the
mid and upper 50s elsewhere.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The deep closed low over the middle Mississippi Valley Wednesday
evening will track slowly across the Central Appalachians Thursday
to the Gulf of Maine by Friday afternoon. A complex surface low
occlusion over the Ohio Valley Wednesday night will lift northeast
as secondary development takes place from the Mid Atlantic to the
New England coast by Friday. Despite some model differences in
track/placement of these feature there is agreement that the
Wednesday night into Thursday night time frame will be a wet one.
Plenty of deep layer moisture and forcing in the front flank of the
of the system will generate a solid period of soaking rain, with
most areas receiving a general half inch to an inch of rainfall.
While forcing with the incoming system is impressive, instability is
not. Therefore, thunder chances remain rather subdued.

Precipitation will transition to showers Thursday night into Friday,
as the low moves overhead and past the forecast area, though
scattered to numerous showers should linger thorugh much of the day
on Friday, thanks to continued troughing across the area, coupled
with wrap-around moisture. Shortwave ridging moving into the region
in the wake of the departing low pressure system Friday night should
put an end to the showers.

This will be a cool period as plenty of cloud cover and rainy
conditions will help to suppress temperatures with highs both
Thursday and Friday likely not getting out of the 60s, with lows in
the 50s during the nights.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Upper level ridging crossing the region should result in generally
dry conditions on Saturday, though moisture moving through the top
of the low-amplitude ridge just might generate a shower or two, so
have low slight chance pops in place for now. A northern stream wave
diving across the upper Midwest and Great Lakes out of Canada will
bring the next likely round of showers to the forecast area on
Sunday.

The location and timing of the various vorticity maxima
rotating around the upper low, in addition to additional upper level
energy moving thorugh the longwave trough that will be re-
established across the east will determine the specific timing of
rounds of showers as we move into next week, and it is too far out
to pinpoint these kinds of details. However, given aforementioned
longwave troughing becoming re-established across the Great Lakes
and Northeast, suffice it to say that the coming week will trend
towards the cool and showery.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
Expect VFR conditions to prevail through Wednesday...with some scattered
light showers crossing the Southern Tier between Wednesday morning and
early to mid Wednesday afternoon...and a few additional showers also
becoming possible across the North Country in the afternoon. Otherwise
the remainder of the area should remain dry under a mix of mid and high
cloud cover.

Wednesday night low pressure will slowly make its way eastward across
the Ohio Valley. As this system approaches our region...clouds will
thicken and lower from southwest to northeast...with rain overspreading
most areas south of Lake Ontario between midnight and early Tuesday
morning. As a result...VFR conditions will gradually deteriorate to
MVFR across most areas south of Lake Ontario...while ceilings gradually
lower through the VFR range across the North Country.

Outlook...
Thursday...Deterioration to MVFR/IFR in rain.
Friday...MVFR/IFR with scattered to numerous showers.
Saturday...Mainly VFR.
Sunday...MVFR/VFR with showers likely.

&&

.MARINE...
After a night of light winds and minimal wave action...a general
low level easterly to east-southeasterly flow will be on a gradual
increase through the course of Wednesday and Wednesday night. This
said...conditions should remain below small craft advisory levels
through Wednesday night.

On Thursday...east-northeasterlies will strengthen a bit more on
Lake Ontario as low pressure over the Ohio Valley pushes eastward
into Pennsylvania. This will likely lead to a period of advisory-
worthy winds and waves on the western half of Lake Ontario...while
lower wind speeds and waves continue to prevail elsewhere.

&&

.TIDES/COASTAL FLOODING...
ENE winds will increase somewhat Wednesday and Wednesday evening
on Lake Ontario into the 12-15 knot range, generating waves
averaging about 2 feet on the west end of the lake.

Low pressure will then move from the Ohio Valley to western Lake
Erie later Wednesday night and Thursday. Meanwhile weak high
pressure will remain across Quebec and northern New England. The
ageostrophic component between the two systems will support
increasing ENE winds on Thursday for Lake Ontario, with winds
possibly reaching 20 knots for a good part of the day. The
ageostrophic component also tends to force the winds to have a
little more NE component than model forecasts. With this in
mind, it appears another higher impact day of lakeshore flooding
and shoreline erosion is probable along the south shore of Lake
Ontario west of the Genesee River. A lakeshore flood watch has
been issued for Thursday for the Lake Ontario shore of Niagara,
Orleans, and Monroe counties.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Thursday morning through Thursday
     evening for NYZ001>003.
MARINE...None.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...CHURCH
AVIATION...JJR
MARINE...JJR
TIDES/COASTAL FLOODING...HITCHCOCK
Hazardous weather outlook, May 23, 7:41 PM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
741 PM EDT Tue May 23 2017

NYZ004>008-010>014-019>021-085-242345-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
741 PM EDT Tue May 23 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-242345-
Niagara-Orleans-Monroe-
741 PM EDT Tue May 23 2017

...LAKESHORE FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-242345-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
741 PM EDT Tue May 23 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:47 PM EDTSmall Craft AdvisoryBUF36 hr

Nearby

Lakeshore Flood Warnings in New York, 2017Every lakeshore flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.